Alert archive / Florida / Gale Warnings in 2017
Gale Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at May 24, 2017, 4:23 AM EDT. It took effect at May 24, 2017, 11:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 4:23 AM EDT (08:23 UTC)
- In effect from
- May 24, 2017, 11:00 AM EDT
- Expired
- May 24, 2017, 10:48 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
551 WHUS72 KTAE 240823 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EDT WED MAY 24 2017 ...GALE WARNING IN EFFECT FROM 11 AM EDT THIS MORNING UNTIL 11 PM EDT THIS EVENING FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-241430- /O.EXT.KTAE.SC.Y.0019.000000T0000Z-170524T1500Z/ /O.NEW.KTAE.GL.W.0005.170524T1500Z-170525T0300Z/ /O.NEW.KTAE.SC.Y.0020.170525T0300Z-170525T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 423 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT PRIOR TO AND AFTER THE GALE WARNING PERIOD. THE SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING UNTIL 11 AM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS...INCREASING TO 25 TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS THIS AFTERNOON AND EVENING. WINDS WILL DECREASE TO AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET...BUILDING TO 7 TO 10 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-241430- /O.CON.KTAE.SC.Y.0019.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 423 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS AROUND 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY. WINDS DECREASING TO WEST AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...4 TO 6 FEET...BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY
1 follow-up statement
008 WHUS72 KTAE 241448 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 AM EDT WED MAY 24 2017 ...THE GALE WARNING HAS BEEN CANCELLED FOR THE WATERS FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM THURSDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-242030- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-170524T1500Z/ /O.EXT.KTAE.SC.Y.0020.170524T1448Z-170525T1500Z/ /O.CAN.KTAE.GL.W.0005.170524T1500Z-170525T0300Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1048 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS...DECREASING TO AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET...BUILDING TO 7 TO 9 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-242030- /O.CON.KTAE.SC.Y.0019.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1048 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS AROUND 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY. WINDS DECREASING TO WEST AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...4 TO 6 FEET...BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at May 24, 4:05 AM EDT, 18 minutes earlier.
Area forecast discussion, May 24, 4:05 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
405 AM EDT Wed May 24 2017
.NEAR TERM [Through Today]...
A deep upper level low with a +PV anomaly lies over the upper
Mississippi valley with it's surface reflection a little ahead of it
over the Ohio valley. A currently stationary front extends south
from this low into central TN and then southwest across MS and over
the coastal LA and TX. Another frontal boundary out ahead of it over
central AL has been the main forcing for our showers and
thunderstorms the past two days. The 00Z TAE sounding last night
showed 1.5" PW values, enough deep layer moisture is present to
produce periods of moderate to heavy rainfall. The sounding also
showed SBCAPE around 1500 J/kg, which is also what our CAM guidance
is showing tomorrow in north FL. Low level (0-1 km) shear around 20
kts and deep layer (0-6 km) shear around 50 kts across southwest GA
and the FL Big Bend tomorrow along with the previously mentioned
environmental factors will make for a favorable environment for
isolated severe weather. The main threat will be damaging wind gusts
and possibly another isolated tornado or two. SPC has our area
outlined in a slight risk east of the Apalachicola/Chattahoochee
rivers. This threat will move eastward through the day, most likely
clearing our area by the evening hours, though some light to
moderate rain may continue behind the strongest storms. In terms of
rainfall, our local CAM guidance indicates another 1-3" of rain is
possible today, mostly over the areas that have been in drought.
Therefore, the flash flooding threat appears to be diminishing,
although localized flooding will still be possible.
.SHORT TERM [Tonight Through Friday]...
At the start of the period the cold front will be east of the
region with the main upper low dropping into the Mid South. Rapid
drying will lead to a quick decrease in rain chances across the
eastern half of the region, with precip likely to end by 03z.
Expect a breezy night as cooler and drier air continues to move
into the region. It's possible that temperatures by Thursday
morning will be in the upper 50s.
A dry and tranquil forecast is in store for the remainder of the
short term period. Thursday will be on the cool side with highs
generally around 80 degrees. The warming trend will start on
Friday as high temperatures return to the mid to upper 80s,
however with dewpoints still in the low to mid 50s, it should feel
quite mild for late May.
.LONG TERM [Friday Night Through Wednesday]...
High pressure at the surface and aloft will build over the region
through Saturday and keep rain chances out of the forecast. The
ridge will begin to break down on Sunday as a frontal boundary
approaches the Northern Gulf Coast states. As a result, rain
chances will increase on Sunday and especially on Monday as this
boundary stalls over the region. There's some disagreement between
the models by Tuesday whether the weak frontal boundary will drop
south of the region or instead dissipate over the forecast area.
For now the forecast will show the boundary dissipating over the
area, leaving a moist tropical airmass that would support at least
scattered convection during the afternoon and evening hours.
&&
.AVIATION [Through 06Z Thursday]...
Patchy MVFR cigs will continue to build across the area over the
next few hours, with a drop to IFR possible near DHN/ABY. Scattered
showers are around now, but by the late morning thunderstorms will
build across the area again, with gusty winds generally from the
south-southwest. Storms will clear later in the afternoon, with cigs
and vsbys improving to VFR by around 00Z.
&&
.MARINE...
Winds at advisory levels will increase through the morning hours
and east of Apalachicola begin to gust frequently to gale force by
early afternoon. Once the cold front moves through the marine area
this evening, winds will begin to decrease and then gale force
gusts are no longer expected. However, advisory conditions will
likely continue into Thursday morning. Thereafter, winds will be
on the decrease into the weekend as high pressure builds over the
area.
Due to strong westerly flow this afternoon, surf will build to 6
to occasionally 7 feet along the west facing beaches of the
Florida Panhandle, mainly from Panama City Beach eastward to
Indian Pass. As a result, a high surf advisory has been issued for
this area today.
&&
.FIRE WEATHER...
Aside from increased transport winds, which will cause high
dispersions Thursday afternoon, there are no fire weather concerns.
&&
.HYDROLOGY...
Rain today is expected to be heaviest across the Southeast Florida
Big Bend and perhaps into far Southern Georgia. While widespread
rainfall amounts forecast have decreased a little, it's still
expected that most areas will see 1 to 2 inches of rain today
with isolated heavier totals of 2 to 4 inches possible, mainly in
the Florida Big Bend. These amounts, while helping improve
ongoing drought conditions is unlikely to cause any flood
problems.
With lighter rainfall amounts occurring north of the region,
discharges down the Chattahoochee River are lower than previously
expected. As a result, the Apalachicola River at Blountstown is
now expected to crest well below action stage. There are no other
river flood concerns in the region.
For the coastal flood risk today...the strong west southwesterly
flow is expected to peak this afternoon at 25-30 knots with gusts
to 35 to 40 knots. This should focus the greatest potential for
coastal flooding along the Southeast Florida Big Bend coast from
near Steinhatchee southeastward down the West Coast of Florida.
Model guidance suggests the highest surge is expected southeast
of Steinhatchee into Dixie County, particularly at Horseshoe Beach
and Suwannee. In these areas, storm tides ranging between 3.9 to
4.5 feet above sea level (NAVD88) are anticipated. This is
roughly equivalent to 2 to 3 feet of inundation peaking around the
time of high tide. As a result, a coastal flood warning has been
issued for Dixie County. The magnitude of the surge should be less
in Taylor County and substantially so in Wakulla and Jefferson
Counties. In these areas, a coastal flood advisory has been
issued.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 80 59 82 58 88 / 80 20 0 0 0
Panama City 78 64 78 68 82 / 70 10 0 0 0
Dothan 79 57 79 60 88 / 60 0 0 0 0
Albany 79 57 78 58 88 / 70 20 0 0 0
Valdosta 79 59 80 57 88 / 80 50 0 0 0
Cross City 77 64 81 59 87 / 80 50 0 0 0
Apalachicola 81 64 81 65 85 / 80 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning from 8 AM this morning to 5 PM EDT this
afternoon for Coastal Dixie.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 5
AM EDT /4 AM CDT/ Thursday for Coastal Bay-Coastal Gulf.
Coastal Flood Advisory from 8 AM this morning to 5 PM EDT this
afternoon for Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 11 PM this evening to 11 AM EDT
Thursday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM.
Gale Warning from 11 AM this morning to 11 PM EDT this evening
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 8 AM EDT Thursday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Moore
MARINE...Godsey
FIRE WEATHER...Moore
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:07 AM EDT | Coastal Flood Warning | TAE | Dixie | 13 hr |
| May 24, 4:07 AM EDT | Coastal Flood Advisory | TAE | Jefferson, Taylor, Wakulla | 13 hr |
| May 24, 4:07 AM EDT | High Surf Advisory | TAE | Bay, Gulf | 25 hr |
| May 24, 4:23 AM EDT | Small Craft Advisory | TAE | 31 hr | |
| May 24, 6:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| May 24, 6:22 AM EDT | Special Marine Warning | TAE | 53 min | |
| May 24, 7:06 AM EDT | Special Marine Warning | TAE | 54 min | |
| May 24, 7:49 AM EDT | Special Marine Warning | TAE | 56 min | |
| May 24, 8:41 AM EDT | Special Marine Warning | TAE | 64 min | |
| May 24, 8:47 AM EDT | Special Marine Warning | TAE | 58 min | |
| May 24, 9:28 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Wakulla | 26 min |
| May 24, 9:34 AM EDT | Special Marine Warning | TAE | 26 min | |
| May 24, 9:53 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 24 min |
| May 24, 9:57 AM EDT | Special Marine Warning | TAE | 63 min | |
| May 24, 10:36 AM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 39 min |
| May 24, 2:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 24, 3:23 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 60 min |
| May 24, 4:39 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 24, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.